Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 100, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 26, 2025, 2:40 AM MDT for Lea County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2025, 2:40 AM MDT (08:40 UTC)
- Expired
- Apr 26, 2025, 3:24 AM MDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 149 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:08 AM MDT, 32 minutes earlier. Its key messages:
- Updated at 304 AM CDT Sat Apr 26 2025
- Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out.
- An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours.
- A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures.
Area forecast discussion, Apr 26, 2:08 AM MDT, 32 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 308 AM CDT Sat Apr 26 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 304 AM CDT Sat Apr 26 2025 - Another round of strong to severe storms is expected to develop this afternoon/evening over our northern counties. Once again, large hail and damaging winds will be the main threats, although a tornado or two cannot be ruled out. - An active weather pattern continues over the next several days, along with the potential for strong to severe storms during the afternoon/evening hours. - A couple of cold fronts next week bring increased rain chances and slightly cooler temperatures. && .SHORT TERM... (Today through Sunday afternoon) Issued at 304 AM CDT Sat Apr 26 2025 An upper-level trough continues to hover over the western CONUS, keeping the door open for more disturbances to roll through our region this weekend. Saturday, another shortwave whips across the area while a stationary boundary lies in the Texas Panhandle and the dryline sets in a manner that nearly follows along the Pecos River. By Saturday afternoon, some isolated storms are expected to trigger along the dryline, but most of the shower/storm activity looks to revolve around the position of the stationary boundary. Based on short-range models, a line of storms is progged to develop along the stationary front and move from north to south during the afternoon/early evening. A couple of these storms will have the potential to be on the strong to severe side, with the main threats being large hail and damaging winds, although a tornado or two cannot be ruled out. PoPs tomorrow range from 20%-60%, with the best chances over our northern counties. In terms of temperatures, highs will range from the upper 70s to mid 80s north of the Pecos, while areas south of the Pecos reach mainly into the upper 80s to upper 90s. Lows Saturday night fall into the upper 50s to mid 60s. Sunday, lee troughing develops a surface low that tracks from Colorado toward the Midwest. This tightens our pressure gradient, leading to breezy southwesterly and southerly winds. The strongest winds will be over the mountains and adjacent plains in New Mexico. Diurnal heating may help kick up a few showers/storms along the dryline near the Big Bend Sunday afternoon, though PoPs will be relatively low (10%-30%). Provided ample moisture and instability, a few storms could once again become strong to severe, with large hail and damaging winds as the main threats. Highs Sunday top off in the upper 80s to upper 90s. && .LONG TERM... (Sunday night through Friday) Issued at 304 AM CDT Sat Apr 26 2025 The long term period sees a continuation of an active weather pattern. An upper-level trough lingers out west and shortwave disturbances continue to pass within a generally southwesterly flow aloft. The dryline also hangs around the area, serving as a focal point for shower/storm development over the eastern Permian Basin and Lower Trans Pecos Monday afternoon as highs warm into the 80s and 90s. By Tuesday, the upper-level trough finally gets moving and digs into the Desert Southwest. A Pacific front shaves a few degrees off of Tuesday's highs compared to Monday and brings the return of better rain chances across the area. Another front swings in Thursday afternoon, dropping highs mostly into the 70s and 80s on Friday. && .AVIATION... (06Z TAFS) Issued at 1212 AM CDT Sat Apr 26 2025 MVFR conditions are expected at several sites tonight associated with storm activity over southeastern New Mexico and moisture flowing within an upper-level trough. VFR conditions look to return by mid-to-late morning Saturday. Winds will be breezy, mainly out of the southeast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 80 63 91 66 / 40 20 10 20 Carlsbad 86 59 93 60 / 10 0 10 0 Dryden 90 66 91 66 / 10 0 10 30 Fort Stockton 91 66 96 68 / 20 0 20 20 Guadalupe Pass 81 61 86 59 / 0 0 0 0 Hobbs 79 60 91 59 / 30 10 10 10 Marfa 87 55 89 59 / 0 0 10 20 Midland Intl Airport 82 64 91 66 / 30 10 10 20 Odessa 82 65 91 66 / 30 10 10 20 Wink 89 65 96 65 / 10 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....95 AVIATION...95
In the hours before
Special weather statement, Apr 25, 9:26 PM MDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
926 PM MDT Fri Apr 25 2025
NMZ028-260415-
Eddy County Plains NM-
926 PM MDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES AND NORTHEASTERN CULBERSON COUNTIES THROUGH
1015 PM MDT...
At 926 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Malaga, or 24 miles southeast of Carlsbad, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Eddy,
southwestern Lea, northwestern Reeves and northeastern Culberson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico...and southwestern Texas.
&&
LAT...LON 3210 10418 3237 10387 3219 10372 3209 10372
3200 10402 3200 10410
TIME...MOT...LOC 0326Z 230DEG 16KT 3208 10405
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:12 PM MDT | Special Weather Statement | MAF | Loving, Winkler | 48 min |
| Apr 25, 6:29 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Apr 25, 6:46 PM MDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 44 min |
| Apr 25, 7:00 PM MDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Apr 25, 9:17 PM MDT | Severe Thunderstorm Warning | MAF | Culberson | 58 min |
| Apr 25, 9:50 PM MDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Apr 25, 10:03 PM MDT | Severe Thunderstorm Warning | MAF | Culberson | 57 min |
| Apr 25, 10:58 PM MDT | Severe Thunderstorm Warning | MAF | Culberson | 62 min |
| Apr 25, 11:58 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 62 min |
| Apr 26, 3:34 AM MDT | Severe Thunderstorm Warning | MAF | Gaines | 29 min |
| Apr 26, 1:05 PM MDT | High Wind Warning | MAF | Culberson | 32 hr |
| Apr 26, 1:15 PM MDT | Red Flag Warning | MAF | Brewster, Culberson, Jeff Davis, Loving, Presidio, Reeves | 32 hr |
| Apr 26, 3:41 PM MDT | Special Weather Statement | MAF | Loving | 49 min |
| Apr 26, 3:47 PM MDT | Special Weather Statement | MAF | Reeves | 43 min |
| Apr 26, 3:49 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 56 min |
| Apr 26, 3:55 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 65 min |
| Apr 26, 4:31 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 59 min |
| Apr 26, 4:43 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 62 min |
| Apr 26, 5:03 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 57 min |
| Apr 26, 5:12 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 63 min |
| Apr 26, 5:40 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Apr 26, 5:53 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 37 min |
| Apr 25, 6:23 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 67 min |
| Apr 25, 7:37 PM MDT | Special Weather Statement | MAF | Eddy | 38 min |
| Apr 25, 8:06 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
| Apr 25, 9:26 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Apr 26, 1:18 AM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 57 min |
| Apr 26, 3:20 AM MDT | Special Weather Statement | MAF | Lea | 40 min |
| Apr 26, 1:05 PM MDT | Wind Advisory | MAF | Eddy | 32 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.